Excessive sweating on tramadol and pregabalin

Hi there, At the moment I can`t see the wood for the trees and wonder if anyone may be able to help. I`ve been taking both the tramadol and pregabalin for nerve pain for two years, since then I`ve been diagnosed with osteoarthritis in my sacroiliac joint and interstitial cystitis, so I`m not sure if the nerve pain was the correct diagnosis. However at my last appointment at the pain clinic the nurse prescribed slow release tramadol, 100mg to be taken at night and morning, with the option to add my 50mg tablets during the day if I need to, for the OA.. These worked very well and I rarely needed the extra- however I`ve started sweating really badly, to the effect that its upsetting my life, so I stopped taking them and resorted back to taking the 50mg if and when I need them, which is only about once a day now. Do you think this sweating is withdrawal or is it maybe the double dose of pregabalin and tramadol that I`ve been taking? As my pain seems (fingers crossed) a bit better I`d like to stop both drugs and as I`m only on 100mg pregabalin once a day now would it be safe just to stop them? Because of the interstitial cystitis I also take 100mg trimethoprim once at night. I did try to ask my doctor these questions but I didn`t get very far with him- I think he was having a bad day.

Last edited by

6 Replies

oldestnewest
  • No it would not be safe to stop them. You say you have been on these drugs for two years. The body functions in response to these drugs. You are going to get a response if you stop them cold turkey. You need to slowly reduce the dosage.

    I cannot tell what the dosage reduction is because phamacology is not my field. Try the APRIL site

    april.org.uk/

    They may be able to give you advice on drug reduction regimes.

    Hope this helps.

  • johnsmith- Thank you for the link, I`ll be sure to taper them slowly.

  • See your doc again or another in the practice if there is one. Your doc is being paid quite handsomely to treat your questions with respect. It doesn't sound as if you are a massive problem to the practice. I suggest that you have a bad day next time you go in!

  • Calcaeolaria- I`ve made an appointment to see another doctor for next Wednesday, thanks for your help and I love the idea of having a bad day myself, that really made my day .

  • Hi there. Do not stop taking your drugs without your Doctor's advice. I am on pregablin as an anti anxiety drug and like you noticed out of the blue the excessive sweating. I knew on looking at my drugs it had to be the pregablin as I had been on my other medication for a long term. I find the sweating just starts out of nowhere then stops again. I can't find any reason why one day I have it and then I'll be fine for weeks. Like you I am on 100 mg a day and have been on it for a year. I'd love to come off it but its the only thing that works to control my anxiety so that I can function as a normal person. I did come off it the first time I was prescribed it as I found I couldn't sleep after 6 months usage. That time I just stopped it as I had no idea that it was meant to be stopped gradually. I'm sorry I can't give you any other advice than its great to find what I worked out myself is true. Make sure you get your doctor's advice before you stop your medication. Its really important that you do.Janice

  • Thanks for your reply Janice. Since I asked my question earlier this week, I`ve been very grateful for all the replies and have taken the 100 mg of pregabalin on alternative nights. So far my pain is no worse than usual and the sweating has stopped. I`m taking the 50 mg of tramadol, as needed and have stopped the slow release ones. I`m using paracetamol and ibropufen as well.

You may also like...